Alert archive / Florida / Special Marine Warnings in 2015

Special Marine Warning 252, NWS Miami, FL

September 15, 2015

NWS Miami, FL issued this special marine warning at Sep 15, 2015, 12:06 PM EDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 15, 2015, 12:06 PM EDT (16:06 UTC)
Expired
Sep 15, 2015, 1:00 PM EDT
In force
54 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

The radar

The Miami radar (KAMX), 88 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Key West, FL (KEYW), launched 12:00Z, 4.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Key West, FL at 12:00Z on 2015-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3004 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Key West, FL at 12:00Z on 2015-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3004 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
731 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WHUS52 KMFL 151606
SMWMFL
GMZ657-151700-
/O.NEW.KMFL.MA.W.0252.150915T1606Z-150915T1700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1206 PM EDT TUE SEP 15 2015

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM...

* UNTIL 100 PM EDT

* AT 1206 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...
  CAPABLE OF PRODUCING WINDS 34 KNOTS OR GREATER...LOCATED NEAR
  NORTHWEST CAPE SABLE...MOVING NORTHWEST AT 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

&&

LAT...LON 2523 8153 2537 8153 2545 8160 2557 8128
      2542 8116 2542 8114 2521 8095 2521 8098
      2522 8102 2526 8107 2528 8107 2528 8109
      2533 8112 2533 8114 2527 8117 2521 8117
      2517 8114 2513 8107 2511 8139
TIME...MOT...LOC 1606Z 123DEG 30KT 2524 8127 

$$

KM

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Sep 15, 10:17 AM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Sep 15, 10:17 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1017 AM EDT TUE SEP 15 2015

.UPDATE...

SHOWERS AND THUNDERSTORMS THIS MORNING, ASSOCIATED WITH A TROUGH
AXIS AND MOISTURE FROM THE REMNANTS OF GRACE, WILL BECOME MORE
NUMEROUS TOWARDS THE GULF COAST THIS AFTERNOON AS THE TROUGH MOVESWEST.
THE BREEZY EASTERLY FLOW, ATTRIBUTED TO THE STRONG PRESSURE
GRADIENT BETWEEN MID ATLANTIC SURFACE HIGH AND THE TROPICAL
WAVE/TROUGH, WILL STILL PRODUCE SOME SHOWERS AND STORMS MOVING
ONSHORE ALONG THE EAST COAST INTO THIS AFTERNOON, BUT LESS THAN
WHAT WAS EXPERIENCED THIS MORNING. NEAR TERM MODELS SHOWING THIS
TREND AND POPS WERE ADJUSTED TO REFLECT.

&&

.PREV DISCUSSION... /ISSUED 751 AM EDT TUE SEP 15 2015/

AVIATION...

WITH THE EXCEPTION OF A FEW CELLS, MAINLY QUICK MOVING SHOWERS
WITH GUSTY WINDS HAVE MOVED NEARBY TERMINALS THIS MORNING. THIS
TREND SHOULD CONTINUE THROUGH THE MORNING, WITH TS BECOMING MORE
PROBABLE OVER THE NEXT FEW HOURS, HOWEVER ONLY SCATTERED AT BEST,
AND MAY NOT BE WORTHY OF VCTS. BRIEF MVFR/IFR CONDS POSSIBLE IN
SHOWERS OR STORMS. EAST WINDS SUSTAINED 15-20 KTS MAY GUST TO
25KTS AT TIMES, ESPECIALLY ALONG THE IMMEDIATE COAST. WINDS REMAIN
AT 10-15 KTS THIS EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  90  80  88  78 /  60  40  60  60
FORT LAUDERDALE  90  81  87  79 /  50  50  60  60
MIAMI            90  80  88  78 /  50  50  50  50
NAPLES           92  76  89  75 /  60  50  70  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 PM EDT THIS EVENING FOR
     AMZ630-651-671.

GM...NONE.
&&

SHORT TERM...21/KM
LONG TERM....21/KM
Hazardous weather outlook, Sep 15, 3:36 AM EDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
336 AM EDT TUE SEP 15 2015

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
151945-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
336 AM EDT TUE SEP 15 2015

...MODERATE RISK FOR RIP CURRENTS ATLANTIC WATERS...
...CHANCE OF THUNDERSTORMS, SOME WITH LOCALLY HEAVY RAINFALL...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG
ATLANTIC BEACHES.

THUNDERSTORMS: THUNDERSTORMS ARE POSSIBLE...ESPECIALLY SOUTH OF
ALLIGATOR ALLEY. FREQUENT CLOUD TO GROUND LIGHTNING IS THE PRIMARY
THREAT FROM THESE THUNDERSTORMS.

WATERSPOUTS: THERE IS A CHANCE FOR WATERSPOUTS ON SOUTH FLORIDA
WATERS.

FLOODING: THUNDERSTORMS TRAINING REPEATEDLY OVER THE SAME AREA MAY
LEAD TO LOCALIZED STREET FLOODING IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE RISK FOR RIP CURRENTS WILL CONTINUE THROUGH AT LEAST
WEDNESDAY.

THUNDERSTORMS ARE LIKELY WEDNESDAY THROUGH FRIDAY...WITH A CHANCE
FOR THUNDERSTORMS CONTINUING INTO NEXT WEEK. THE PRIMARY THREAT
WITH THESE THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND
LIGHTNING. HOWEVER...LOCALLY HEAVY RAINFALL COULD ALSO PRODUCE
STREET FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED, HOWEVER INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

KONARIK

In the hours before

Local storm report, Sep 15, 6:52 AM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
652 AM EDT TUE SEP 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 AM     MARINE TSTM WIND 8 SSE KEY BISCAYNE      25.59N  80.10W
09/15/2015  M40 MPH          AMZ651             FL   BUOY

            ANEMOMETER IS 43 METERS ABOVE SITE ELEVATION.

&&

EVENT NUMBER MFL1500312

KM

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 10:04 PM EDTRiver Flood WarningMFLGlades8 days
Sep 15, 7:06 AM EDTSpecial Marine WarningMFL39 min
Sep 15, 7:09 AM EDTSmall Craft Advisory for WindsMFL9 hr
Sep 15, 7:21 AM EDTSpecial Marine WarningMFL39 min
Sep 15, 8:01 AM EDTSpecial Marine WarningMFL
Sep 15, 8:04 AM EDTSpecial Marine WarningMFL26 min
Sep 15, 8:16 AM EDTSpecial Marine WarningMFL44 min
Sep 15, 8:40 AM EDTSpecial Marine WarningMFL50 min
Sep 15, 8:44 AM EDTSpecial Marine WarningMFL46 min
Sep 15, 9:02 AM EDTSpecial Marine WarningMFL28 min
Sep 15, 10:23 AM EDTSpecial Marine WarningMFL52 min
Sep 15, 11:37 AM EDTSpecial Marine WarningMFL23 min
Sep 15, 11:39 AM EDTSpecial Marine WarningMFL51 min
Sep 15, 12:25 PM EDTSpecial Marine WarningMFL35 min
Sep 15, 12:29 PM EDTSpecial Weather StatementMFLHendry46 min
Sep 15, 1:19 PM EDTSpecial Weather StatementMFLCollier41 min
Sep 15, 2:14 PM EDTSpecial Marine WarningMFL61 min
Sep 15, 2:19 PM EDTSpecial Marine WarningMFL56 min
Sep 15, 3:20 PM EDTRip Current StatementMFLBroward, Miami-Dade, Palm Beach37 hr
Sep 15, 6:57 PM EDTSpecial Marine WarningMFL18 min
Sep 15, 7:00 PM EDTSpecial Weather StatementMFLMiami-Dade30 min

Nearby

Special Marine Warnings in Florida, 2015Every special marine warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.